Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Constipation after cipro capsule intake - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
User :   Im constipated after taking 500mg's of Cipro and have little urge to urinate?
Doctor :   Hi,
Doctor :   May i know the reason for taking Cipro ?
Doctor :   Are you there ?
Doctor :   Are you there ?
Doctor :   I have to close the window as you are not responding. Please chat with our doctors 24/7 for medical queries
Doctor :   Hi
User :   Im here
Doctor :   ok
User :   Are you a Doctor
Doctor :   Yes , I am a General Practitioner
User :   ok, just give me 2 minutes to type my question, thanks
Doctor :   ok, please proceed
User :   Im on vacation in the Dominican Republic, I had severe Diarhea, Im a 48 year old male. Doctor here prescribed 500mg of cipro 3 days worth twice a day.. I have taken 3 pills so far, Diarhea has stopped, and so has stomach cramps, but since this morning im constpated and since late this afternoon(about 7 hours now) I have had very little urge to urinate and Im constipated.. I have no history of prostate problems, or urinary problems.. Im concerned because I have had very little urine flow, and this is after drinking over 36 ounces of water...
Doctor :   let me read your post
Doctor :   do you feel your bladder filled ?
User :   not really
Doctor :   the body is filling up the dehydrated tissues with the water you are drinking
Doctor :   once the stores are filled then the urine quantity will come to normal
Doctor :   And continue cipro as it is working
User :   thats what I was thinking, you are a good Doctor!
Doctor :   go for a laxative like liquid Parrafin, it will help
User :   is it ok to go for a laxative so soon after diarhea?
Doctor :   yes, but do not go for purgatives or kinetic laxatives
Doctor :   parrafin is a inert and simple one
Doctor :   you can without fear try it
Doctor :   and you have to do it , because constipation is nopt good when you are on antibiotic , the useless metabolites of the antibiotic have to be thrown oput
User :   I had only one night of severe diarhea and stomach cramps, no feaver.. In your opinion if urin isnt normal soon, can I keep drinking water, because I need it for the Cipro, you are supposed to drink water with it?
Doctor :   yes, do not restrict water
User :   I was afraid if Im not having allot of pee, I might bust my bladder?
Doctor :   not at all , it may take another 12 to 24 hours , you may have good stream of urine once the stores are filled
User :   I fell much more relived now(mentally),.. I was reading all kinds of horror stories like maybe its my prostate, or kidneys are failing...
Doctor :   no , if thats the chance you would have other symptoms due to electrolyte imbalance
User :   This is an excellent service and worth every penny, considering im in a 3rd World Country with a language barrier... and very little mediacal services around.. Thought I was going to end the trip and fly home, but I fell pretty good since the diarhea stopped and the cramps are gone...
Doctor :   you are welcome
Doctor :   Thanks for consulting me , kindly provide your feedback
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor